Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 69, NWS Milwaukee, WI

September 24, 2016

NWS Milwaukee, WI issued this small craft advisory at Sep 24, 2016, 3:26 PM CDT. It took effect at Sep 25, 2016, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2016, 3:26 PM CDT (20:26 UTC)
In effect from
Sep 25, 2016, 10:00 AM CDT
Expired
Sep 25, 2016, 7:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

897 
WHUS73 KMKX 242026
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CDT SAT SEP 24 2016

...GUSTY SOUTHEAST WINDS SUNDAY...

.SOUTHEAST WINDS WILL BECOME GUSTY AHEAD OF AN APPROACHING COLD
FRONT. WINDS WILL BE STRONGEST DURING THE AFTERNOON AND WAVES WILL 
REACH 4 FT.

LMZ643-250430-
/O.NEW.KMKX.SC.Y.0069.160925T1700Z-160926T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
326 PM CDT SAT SEP 24 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY. 

* WINDS: SOUTHEAST AT 15 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 3 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
SM

WWW.WEATHER.GOV/MKX
3 follow-up statements
121 
WHUS73 KMKX 250228
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
928 PM CDT SAT SEP 24 2016

...GUSTY SOUTHEAST WINDS AND HIGH WAVES ON SUNDAY...

.SOUTHEAST WINDS WILL BECOME GUSTY AHEAD OF AN APPROACHING COLD
FRONT. WINDS WILL BE STRONGEST DURING THE AFTERNOON AND WAVES
WILL REACH 3 TO 5 FEET NORTH OF PORT WASHINGTON. 

LMZ643-251030-
/O.CON.KMKX.SC.Y.0069.160925T1700Z-160926T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
928 PM CDT SAT SEP 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY...

* WINDS: SOUTHEAST AT 15 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
519 
WHUS73 KMKX 251447
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
947 AM CDT SUN SEP 25 2016

...GUSTY SOUTHEAST WINDS AND HIGH WAVES ON SUNDAY...

.SOUTHEAST WINDS WILL BE GUSTY AHEAD OF AN APPROACHING COLD
FRONT. WINDS WILL BE STRONGEST DURING THE LATE MORNING AND AFTERNOON
AND WAVES WILL REACH 3 TO 5 FEET NORTH OF PORT WASHINGTON.

LMZ643-252300-
/O.EXT.KMKX.SC.Y.0069.160925T1500Z-160926T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
947 AM CDT SUN SEP 25 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTHEAST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
759 
WHUS73 KMKX 252041
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 PM CDT SUN SEP 25 2016

...GUSTY WINDS THROUGH THE AFTERNOON AND EARLY EVENING...

.SOUTH WINDS WILL BE GUSTY AHEAD OF A COLD FRONT THAT IS CURRENTLY
MOVING THROUGH SOUTHERN WISCONSIN. WINDS WILL SHIFT TO A WESTERLY
DIRECTION ONCE THE FRONT MOVES THROUGH. WAVES WILL REACH 3 TO 4
FEET NORTH OF PORT WASHINGTON.

LMZ643-260000-
/O.CON.KMKX.SC.Y.0069.000000T0000Z-160926T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
341 PM CDT SUN SEP 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: SOUTH 10 TO 20 KNOTS VEERING WEST 10 TO 15 KNOTS LATE IN
  THE EVENING. GUSTS UP TO 25 KNOTS.

* WAVES: 3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JTS

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 10:46 AM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Sep 24, 10:46 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1046 AM CDT SAT SEP 24 2016

.UPDATE...

Light showers in south-central WI this morning are associated
with weak isentropic lift and low level moisture convergence.
Expect them to dissipate by afternoon as these features weaken and
shift east weak. Otherwise dry and mainly overcast conditions
expected through the day. Eastern WI may see a few breaks in the
clouds with dry air advection from the east. Still expecting
showers and thunderstorms late tonight in the west and then moving
across the region on Sunday.

&&

.AVIATION/18Z TAFS/...

Daytime mixing should improve ceilings later this afternoon and
evening and VFR should be more widespread. Have higher confidence in
VFR in the east where there is drier air entraining. MVFR ceilings
are likely to redevelop in southwest WI overnight. Showers and
thunderstorms are expected on Sunday with reduced ceilings and
visbys.

&&

.MARINE...

East winds will slowly ease through the late morning and afternoon
with waves subsiding to 1 to 2 feet. Winds and waves are expected to
remain below small craft advisory levels through the late evening
and early overnight as winds shift southeast. Winds will increase
towards morning and will gust to near small craft levels Sunday as
they shift to the south. Wave heights will build high enough that a
small craft advisory will likely be needed. Wind gusts will remain
high Sunday night as they shift to the west behind a cold front.

&&

.PREV DISCUSSION... /Issued 328 AM CDT SAT SEP 24 2016/

TODAY AND TONIGHT...Forecast Confidence - Medium.

Lingering low to mid level moisture this morning and weak isentropic
upglide may generate some spotty light rain or drizzle across south
central WI.  Drying and weakening upglide for the afternoon so
drizzle chance focused in the west this morning. Otherwise, a dry
day is expected across all of southern WI. Some breaks in the low
clouds this morning may give way to some filtered sunshine through
mid/high clouds this afternoon but expect more clouds than sun today
over most of southern WI. With expected cloud cover, will keep
daytime temperatures rising into the upper 60s to lower 70s over
most of the area.

Southerly winds will increase tonight ahead of approaching short
short wave trof moving through the northern Plains.  Column
precipitable water increases over a quarter inch in the western CWA
late tonight as axis of moisture flux convergence moves across
western WI.  Wl continue to bring increasing chances for showers and
storms into western CWA after midnight, but delay for an hour or two
due to slightly slower movement of approaching trof. Elevated CAPE
increases to around 1000 j/kg in the west late tonight.

SUNDAY AND SUNDAY NIGHT -  Confidence...Medium
Warm and humid southerly flow will be in place ahead of advancing
cold front. Potent mid level trough will be off to our west for much
of the day though strong southwest mid/upper level speed max on
eastern side of trough will increase upper divergence that will
interact with lower level convergence tied to sfc/850 fronts. DCVA
associated with the mid level trough lags the low level forcing
arriving into the area Sunday evening when low level cold
advection has kicked in after the FROPA. MLCAPE values from the
ECMWF are not very high...few hundred j/kg while the consensus of
GFS and NAM show values of 500-1000 j/kg possible. Will keep the
spirit of the likely POPS going and overall timing of the precip
looks pretty good. 925 temps 18-20c though expect a good deal of
cloud cover in place to keep readings from going higher than the
70s, though still above normal conditions expected with this
southerly regime in place and the prime placement of the pre-
frontal thermal ridge. Shra/Tsra are proggd to exit ern CWA mostly
before 06z. Some gusty west winds will start the caa after the
front passes with 925 temps proggd to below 10c by later Sunday
night.

MONDAY - Confidence...Medium
Much colder pattern sets up with strongly cyclonic mid level flow in
place and low level thermal trough. 1000-500 millibar thicknesses
expected to be 543-546dm with the GFS being the overall colder
solution. Will keep some shra chances in the forecast mainly in the
northeast CWA. MOS temps look reasonable with highs in the 60s and a
gusty west wind.

TUESDAY - Confidence...Medium
500 millibar low proggd to be situated to our northeast. A fairly
pronounced cyclonic flow persists across srn WI on the southwest
flank of the low. Low level rh progs keep the northeast CWA closer
to the higher rh/cloud cover associated with the low. However will
keep forecast dry per Superblend as airmass looks quite dry per
Bufkit.

WEDNESDAY - Confidence...Low to Medium
The models diverge a bit as the ECMWF takes the 500 millibar low
more to the south and keeps at least far se WI closer to the
cyclonic flow on the wnw periphery of the circulation. Meanwhile the
GFS and GEM show more progression with evidence of some building
heights as flow becomes more anticyclonic. For now will stick with
the consensus POPS which keeps the dry forecast intact.

THURSDAY AND FRIDAY - Confidence...Medium
The ECMWF is still showing a slower movement of the 500 millibar low
through the Ohio Valley while the GFS/GEM continue to show
progression and much more pronounced mid level ridging across WI. At
the surface high pressure will dominate this period with no real
thermal advection noted but some easing of the low level thermal
trough especially from the GFS.

AVIATION/12Z TAFS/...Latest 11-3.9 micron satellite imagery showing
some breaks in the stratus field across mostly southeast into east
central WI overnight. Not much expansion of the breaks in the past
hour or so, and noticing some filling in of stratus in the southeast.
Easterly winds of 10 to 15 knots along with moist low levels
should continue to help generate stratus for a time this morning.
The winds will start to weaken and veer later this morning and
afternoon so better chance for more widespread VFR conditions
developing, lingering into tonight. Scattered showers and storms
to return on Sunday.

MARINE...Persistent north to east onshore flow of 10 to 20 knots
over the last 24 hours has resulted in estimated wave heights of
3 to 4 feet, however closest wave verification is from Wilmette
Buoy which is located about 25 miles SSE of Winthrop Harbor
lakeshore. May be a few waves reaching 5 feet early this morning,
however as the wind direction is expected to slowly veer and
speeds are expected to weaken later this morning, wl hold off on
issuing a Small Craft Advisory. Tightening pressure gradient ahead
of approaching cold front will result in SSE wind gusts getting to
22 to 25 knots beginning Sunday morning. May be issuing a Small
Craft Advisory later today for Sunday. WNW winds likely to gust to
near 30 knots behind passing front Sunday night into Monday, so an
extended period of gusty winds looking more likely.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...None.
&&

UPDATE...Marquardt/REM
TODAY/TONIGHT AND AVIATION/MARINE...MBK
Sunday THROUGH Friday...Collar
Hazardous weather outlook, Sep 24, 4:03 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 AM CDT SAT SEP 24 2016

WIZ046-047-051-052-056>060-062>072-250915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
403 AM CDT SAT SEP 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT TONIGHT ACROSS
PARTS OF SOUTH CENTRAL WISCONSIN. SMALL HAIL MAY ACCOMPANY THE
THUNDERSTORMS.

RECENT HEAVY RAINFALL OVER CENTRAL WISCONSIN WILL RESULT IN
MODERATE FLOODING ALONG THE BARABOO RIVER IN THE ROCK SPRINGS AREA
AND MINOR FLOODING AROUND BARABOO. MINOR FLOODING IS ALSO EXPECTED ALONG
THE WISCONSIN RIVER IN THE PORTAGE AREA. THE RIVER FLOODING WILL
CONTINUE THROUGH EARLY NEXT WEEK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY ON SUNDAY AS A COLD FRONT MOVES THROUGH
WISCONSIN. THERE IS A MARGINAL RISK OF A SEVERE THUNDERSTORM
PRODUCING LARGE HAIL OR DAMAGING WINDS...MAINLY IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

LMZ643>646-250915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
403 AM CDT SAT SEP 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EASTERLY WINDS WILL RESULT IN WAVES OF 3 TO 4 FEET THIS MORNING,
WITH A FEW WAVES REACHING 5 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ON SUNDAY AS SOUTH
WINDS BECOME GUSTY AHEAD OF AN APPROACHING COLD FRONT. BEHIND THE
FRONT, GUSTY NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED LATER SUNDAY
NIGHT AND MONDAY REQUIRING AN ADDITIONAL SMALL CRAFT ADVISORY.

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY MORNING. THUNDERSTORMS
ARE LIKELY SUNDAY AFTERNOON INTO THE EVENING AS A COLD FRONT MOVES
THROUGH THE WESTERN GREAT LAKES. THERE IS A MARGINAL RISK FOR A
SEVERE THUNDERSTORM.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 3:40 PM CDTFlash Flood WatchMKXMarquette, Sauk15 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.